It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Vitamins & Supplements Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-19-2012, 07:49 PM   #1
Newbie
(female)
 
Join Date: May 2012
Location: Ithaca
Posts: 3
gshank HB User
vitamin b6 causing insomnia

I've known for a long time that B6 could cause sleep problems for me. Once I took a 300mg B6 tablet and didn't sleep for three days. I had thought that when I took vitamins regularly that I developed a tolerance. But recently I'm noticing a strong correlation with insomnia and the B6 that's in my vitamins, pyridoxine hydrochloride. I assume that the activated form isn't an issue, since I don't have major B6 deficiency symptoms, but I also tend to not sleep well after consuming lots of bread or other grains, and the main form of B6 in grains in pyridoxine hydrochloride. The B6 in animal products (pyridoxamine and pyridoxal), on the other hand, doesn't seem to bother me.

Has anybody else had a problem with pyridoxine hydrochloride and insomnia?

 
Sponsors Lightbulb
   
Old 05-20-2012, 04:49 AM   #2
Inactive
(female)
 
Join Date: Aug 2007
Location: NYC
Posts: 1,434
jenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB User
Re: vitamin b6 causing insomnia

B vitamins should be taken in the A M so that you don't have excess energy when trying to go to sleep. This is when you're taking them, right?

 
Sponsors Lightbulb
   
Old 05-20-2012, 10:32 AM   #3
Newbie
(female)
 
Join Date: May 2012
Location: Ithaca
Posts: 3
gshank HB User
Re: vitamin b6 causing insomnia

It's worse if I take them in the evening, obviously, but this happens when I take them in the morning. The total pyroxidine hydrochloride is 9 mg.

Apparently it's not being converted to p5p, and so it's blocking the tryptophan/melatonin cycles that are necessary for sleep.

 
Old 07-03-2012, 04:29 PM   #4
Newbie
(male)
 
Join Date: Jul 2012
Location: Sydney, NSW, Australia
Posts: 1
Adam1986 HB User
Re: vitamin b6 causing insomnia

Hi,

Ive recently been taking Betain Hydrocholic acid 650mg tablets (about 4 per meal) as i suspected my stomach wasnt producing enough acid.
My symptoms have improved which i was very surprised only after 2 days although i am now finding it difficult to sleep at night.

The first night i woke up at 4 o clock wide awake and the 2nd night it seemed like i was awake majority of the night.
I have never had sleeping problems in the past im used to falling asleep and not waking up until my alram goes off.

I am now trying to work out why this is happening and seems that it is similar to your situation.

 
Old 07-06-2012, 08:30 AM   #5
Newbie
(female)
 
Join Date: May 2012
Location: Ithaca
Posts: 3
gshank HB User
Re: vitamin b6 causing insomnia

Vitamin B6 is necessary for sleep, since it's involved in the serotonin and melatonin cycles. However there are lots of other things that could throw off sleep cycles too. I've found that there are a number of foods that cause me insomnia because they have a negative effect on my vitamin B6 levels. (caffeine, wheat, chocolate, nuts...). Some plant foods that are supposed to have B6 in them according to nutrition lists actually have pyridoxine glucoside, which is poorly utilized. It seem like in my case that form of vitamin B6 actually competes with the active form of B6 and causes a deficiency.

There also seems to be a connection to the gut microbiome, which could possibly be where your issue is coming from. You would probably be better off trying to improve the health of your intestinal bacteria rather than taking an acid. Probiotic supplements, probiotic foods (yogurt, kefir, fermented vegetables) are something to try. You could also try taking a B vitamin supplement with P5P (pyridoxal-5-phosphate) instead of pyridoxine hydrochloride. I suspect that there's a lot of pyridoxine glucoside (or something else with an anti-nutrient effect) in some pyridoxine hydrochloride supplements. If the acid is actually giving you a B6 deficiency, it's possible that might help. But if it doesn't, continuing to take the betaine hydrochloride doesn't seem wise. Sleep deprivation can give you lots of health problems.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:20 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!